Alert archive / Georgia / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at Jul 15, 2011, 2:37 AM EDT for 6 counties in Georgia. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2011, 2:37 AM EDT (06:37 UTC)
- Expired
- Jul 15, 2011, 10:12 PM EDT
- In force
- 20 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WGUS62 KCHS 150637 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 237 AM EDT FRI JUL 15 2011 GAZ099>101-114>119-137>141-SCZ047-048-051-151600- /O.NEW.KCHS.FF.A.0001.110715T0637Z-110716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 237 AM EDT FRI JUL 15 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...BULLOCH...CANDLER...COASTAL BRYAN... COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH... EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH...LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...COASTAL JASPER AND INLAND JASPER. * THROUGH THIS EVENING * NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA TODAY AS A STALLED FRONTAL BOUNDARY LINGERS NEAR THE AREA. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH LOCALIZED AMOUNTS APPROACHING 6 INCHES. ALTHOUGH DROUGHT CONDITIONS CONTINUE... THUNDERSTORMS WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL DURING A SHORT PERIOD OF TIME. THIS WILL LIKELY RESULT IN AN INCREASED RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
4 follow-up statements
780 WGUS62 KCHS 151027 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 627 AM EDT FRI JUL 15 2011 GAZ099>101-114>119-137>141-SCZ047-048-051-151830- /O.CON.KCHS.FF.A.0001.000000T0000Z-110716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 627 AM EDT FRI JUL 15 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... BULLOCH...CANDLER...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH... LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT... COASTAL JASPER AND INLAND JASPER. * THROUGH THIS EVENING * NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA TODAY AS A STALLED FRONTAL BOUNDARY LINGERS NEAR THE AREA. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH LOCALIZED AMOUNTS APPROACHING 6 INCHES. ALTHOUGH DROUGHT CONDITIONS CONTINUE... THUNDERSTORMS WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL DURING A SHORT PERIOD OF TIME. THIS WILL LIKELY RESULT IN AN INCREASED RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && $$
850 WGUS62 KCHS 151513 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1113 AM EDT FRI JUL 15 2011 GAZ099>101-114>119-137>141-SCZ047-048-051-152200- /O.CON.KCHS.FF.A.0001.000000T0000Z-110716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 1113 AM EDT FRI JUL 15 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... BULLOCH...CANDLER...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH... LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT... COASTAL JASPER AND INLAND JASPER. * THROUGH THIS EVENING * NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT MUCH OF SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA TODAY AS A STALLED FRONTAL BOUNDARY LINGERS NEAR THE AREA. MOST OF THIS AREA HAS RECEIVED HEAVY RAINFALL SINCE LAST NIGHT AND ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH LOCALIZED HIGHER AMOUNTS. ALTHOUGH DROUGHT CONDITIONS CONTINUE...THIS AMOUNT OF RAINFALL COULD CAUSE FLASH FLOODING IF IT OCCURS IN A SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && $$
777 WGUS62 KCHS 151929 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT FRI JUL 15 2011 GAZ099>101-114>119-137>141-SCZ047-048-051-160300- /O.CON.KCHS.FF.A.0001.000000T0000Z-110716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 329 PM EDT FRI JUL 15 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... BULLOCH...CANDLER...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH... LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT... COASTAL JASPER AND INLAND JASPER. * UNTIL 11 PM EDT THIS EVENING * NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD AFFECT MUCH OF SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA THROUGH THIS EVENING AS A STALLED FRONTAL BOUNDARY LINGERS NEAR THE AREA. ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && $$
085 WGUS62 KCHS 160212 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1012 PM EDT FRI JUL 15 2011 GAZ099>101-114>119-137>141-SCZ047-048-051-160315- /O.CAN.KCHS.FF.A.0001.000000T0000Z-110716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 1012 PM EDT FRI JUL 15 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. THE THREAT FOR FLOODING RAIN HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Jul 15, 1:26 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 15, 1:26 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
126 AM EDT FRI JUL 15 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE LOCAL
AREA TONIGHT THROUGH SATURDAY...BEFORE DISSIPATING BY EARLY NEXT
WEEK. HIGH PRESSURE WILL THEN BECOME MORE DOMINANT BY THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FRONTAL BOUNDARY REMAINS HUNG UP ALONG THE SAVANNAH RIVER. STRONG
CONVERGENCE ALONG THE FRONT COUPLED WITH HIGH PWATS ARE YIELDING
IMPRESSIVE RAINS ACROSS THE SAVANNAH METRO AREA EARLY THIS
MORNING. REFER TO FLASH FLOOD WARNING PRODUCTS FOR ADDITIONAL
INFORMATION.
HAVE UPDATED GRIDS/TEXT PRODUCTS TO TAKE CURRENT TRENDS INTO
ACCOUNT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
MODEL SOLUTIONS ARE NOT IN THE BEST AGREEMENT THIS PERIOD AND AS A
RESULT FORECAST CONFIDENCE IS MUCH LOWER THAN NORMAL.
OVERALL...GUIDANCE GENERALLY AGREES THAT MOST OF THE FORECAST AREA
WILL REMAIN WITHIN A DEEP MOISTURE REGIME WITH A STALLED OUT WEAK
COLD FRONT NEAR OR JUST SOUTH OF THE FORECAST AREA. LOOKS LIKE THE
BEST RAIN CHANCES WILL OCCUR NEAREST THE FRONT ACROSS SOUTHEAST
GEORGIA AND WILL CONTINUE TO SHOW OUR HIGHEST POPS THERE WITH LOWER
POPS CLOSER TO THE CHARLESTON AREA. HEAVY RAINFALL LOOKS TO BE THE
BIGGEST HAZARD WITH THE SHOWERS AND STORMS...ESPECIALLY THROUGH
SATURDAY...BEFORE DRIER AIR TRIES TO MAKE MORE HEADWAY SOUTH BY
SUNDAY.
TEMPERATURES ARE EXPECTED TO TOP OUT SEVERAL DEGREES BELOW
NORMAL...WITH HIGHS LIKELY NOT TOPPING THE 90 DEGREE MARK BOTH
FRIDAY AND SATURDAY. LOOKS LIKE SAVANNAH/S STREAK OF 90 DEGREES DAYS
WILL NOT CONTINUE INTO FRIDAY. OVERNIGHT LOWS SHOULD BOTTOM OUT
AROUND 70 TO THE LOWER 70S MOST LOCALES...ESPECIALLY AWAY FROM THE
COAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODEL GUIDANCE OFFERS A VARIETY OF POTENTIAL SOLUTIONS TO BEGIN THE
LONG TERM FORECAST PERIOD...WITH SOLUTIONS THEN CONVERGING ON A
COMMON PATTERN TUESDAY THROUGH THURSDAY. GIVEN THE UNCERTAINTIES
EARLY IN THE LONG TERM PERIODS...WILL KEEP THE FORECAST A COMPROMISE
OF THE VARIOUS SOLUTIONS...WITH A SLOW TREND TOWARD IMPROVING
WEATHER CONDITIONS. THIS RESULTS IN SCATTERED SHOWER/THUNDERSTORM
COVERAGE ON MONDAY...TRENDING TOWARD A MORE TYPICAL SUMMERTIME
REGIME WITH ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS
TUESDAY THROUGH THURSDAY. TEMPERATURES WILL MODERATE FROM NEAR
NORMAL LEVELS MONDAY AND TUESDAY...TO WELL ABOVE NORMAL BY WEDNESDAY
AND THURSDAY OF NEXT WEEK.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
KCHS...LOW CIGS WILL LIKELY REMAIN AN ISSUE THROUGH AT LEAST
SUNRISE AFTER WHICH DRIER AIR WILL HELP LIFT CIGS TO VFR
THRESHOLDS. SHOWER/TSTM ACTIVITY DEVELOPING OFFSHORE LOOKS TO
REMAIN SOUTH OF THE TERMINAL SO WILL GO WITH EITHER A VCSH OR VCTS
DEPENDING ON LAST MINUTE TRENDS. DIRECT IMPACT CAN NOT BE
COMPLETELY RULED OUT HOWEVER. THE BULK OF THE SHOWER/TSTM ACTIVITY
LOOKS TO REMAIN WELL TO THE SOUTH TODAY.
KSAV...BAND OF TSTMS WITH VERY HEAVY RAIN IS PUSHING NORTH OF THE
SAVANNAH RIVER AND SHOULD REMAIN JUST N/NE OF THE TERMINAL. TSTMS
ARE LIKELY CLOSE ENOUGH TO KEEP TSRA GOING FOR ANOTHER HOUR OR TWO
WITH ONLY MARGINAL MVFR VSBYS. OTHERWISE LOW CIGS WILL REMAIN IN
ISSUE FOR THE NEXT FEW HOURS. HIGH RESOLUTION MODEL GUIDANCE KEEPS
THE FRONT HUNG UP ALONG OR JUST SOUTH OF THE SAVANNAH RIVER TODAY
SO ADDITIONAL NUMEROUS TO WIDESPREAD SHOWER/TSTMS ARE EXPECTED
AGAIN. TIMING IS STILL A BIT IN QUESTION...BUT WILL CARRY 3SM TSRA
FROM 14-17Z BASED ON 4KM-WRF OUTPUT. TSTMS WILL LIKELY CONTINUE
BEYOND THIS TIME PERIOD...BUT CONFIDENCE ON BOTH INTENSITY...
DURATION AND TIMING NECESSITATES KEEPING TSTMS OUT BEYOND 17Z
UNTIL TRENDS BECOME MORE APPARENT.
EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM COVERAGE IS EXPECTED TO RESULT IN TEMPORARY REDUCTIONS
TO CIGS AND VSBYS AT MAINLY KSAV THROUGH SUNDAY. MORE TYPICAL
AFTERNOON/EVENING SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED
MONDAY AND TUESDAY...WITH MORE ISOLATED REDUCTIONS TO CIGS AND
VSBYS ANTICIPATED.
&&
.MARINE...
HIGH PRESSURE AND AN ASSOCIATED TIGHTENING SURFACE PRESSURE
GRADIENT WILL GRADUALLY BUILD FROM THE NORTH
OVERNIGHT...SUPPORTING A SURGE OF E/NE WINDS ACROSS COASTAL
WATERS. UPSTREAM BUOY OBSERVATIONS/00Z NAM GUIDANCE SUGGEST
THAT GUSTS TO AROUND 25 KNOTS WILL BECOME COMMON ACROSS SC WATERS
OVERNIGHT. RAISED SMALL CRAFT ADVISORIES FOR SC NEARSHORE WATERS
NORTH OF EDISTO BEACH OVERNIGHT THROUGH FRIDAY EVENING...AND
MAINTAINED THE ONGOING SCA FOR CHARLESTON HARBOR FOR THE SAME
PERIOD.
FRIDAY THROUGH TUESDAY...A WEAKENING STATIONARY FRONT WILL LINGER
NEAR OR JUST SOUTH OF THE WATERS THROUGH THE WEEKEND. ATLANTIC
HIGH PRESSURE WILL THEN TRY TO GET RE-ESTABLISHED EARLY NEXT WEEK.
MODEL SOLUTIONS ARE NOT IN THE BEST AGREEMENT ON WHETHER AN AREA
OF LOW PRESSURE TRIES TO DEVELOP OFF THE SOUTHEAST COAST OVER THE
WEEKEND AND INTO EARLY NEXT WEEK...BUT THEY DO SUGGEST SOME
PINCHING OF THE GRADIENT WITH HIGH PRESSURE BUILDING NORTH OF THE
AREA. AS A RESULT...WINDS AND/OR SEAS MAY REACH SMALL CRAFT
THRESHOLDS THROUGH SUNDAY NIGHT ACROSS PORTIONS OF THE LOCAL
WATERS...MOST LIKELY THE SC NEARSHORE WATERS AND GA OFFSHORE
WATERS FOR SEAS REACHING 6 FT AND CHARLESTON HARBOR FOR WINDS
REACHING 20 KT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330-350-
352.
&&Hazardous weather outlook, Jul 14, 7:43 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EDT THU JUL 14 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-052-152345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 743 PM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>051-152345- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 743 PM EDT THU JUL 14 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 14, 9:13 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
07/14/2011 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.07 FT MLLW WAS OBSERVED AT
THE CHARLESTON HARBOR TIDE GAGE. SHALLOW COASTAL
FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
COAST WHEN TIDE LEVELS REACH 7.0 FT MLLW IN THE
CHARLESTON HARBOR.
&&
EVENT NUMBER CHS1100669
VBLocal storm report, Jul 15, 12:36 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 AM EDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD WHITEMARSH ISLAND 32.04N 81.01W
07/15/2011 CHATHAM GA PUBLIC
NUMEROUS YARDS FLOODED IN WHITEMARSH ISLAND. WATER 2-3
FEET DEEP ON AREA ROADWAYS AND THEY ARE BECOMING
IMPASSABLE. CARS FLOODED.
&&
EVENT NUMBER CHS1100670Local storm report, Jul 15, 12:38 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1238 AM EDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM FLASH FLOOD 1 SSW SAVANNAH 32.04N 81.09W
07/15/2011 CHATHAM GA PUBLIC
PORTIONS OF WATER STREET NEAR 53RD STREET ARE FLOODED.
SEVERAL CARS ARE FLOODED.
&&
EVENT NUMBER CHS1100671Local storm report, Jul 15, 12:59 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM HEAVY RAIN 2 SE MONTGOMERY 31.93N 81.10W
07/15/2011 M4.24 INCH CHATHAM GA MESONET
&&
EVENT NUMBER CHS1100672Special weather statement, Jul 15, 2:28 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 AM EDT FRI JUL 15 2011
SCZ042-043-047>049-051-150700-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
228 AM EDT FRI JUL 15 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 300 AM EDT...
AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COOSAW ISLAND TO
MURAD...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BURTON...CLARENDON...COOSAWHATCHIE...DALE...GARDENS CORNER...LADYS
ISLAND...LAUREL BAY...OLD HOUSE...POCOTALIGO AND SHELDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3248 8047 3245 8047 3244 8046 3243 8046
3243 8045 3242 8044 3243 8094 3265 8095
3268 8044 3249 8043
TIME...MOT...LOC 0628Z 182DEG 8KT 3251 8053 3249 8085The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:10 PM EDT | Special Marine Warning | CHS | 77 min | |
| Jul 14, 11:27 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 93 min |
| Jul 14, 11:52 PM EDT | Flash Flood Warning | CHS | Bryan, Chatham | 113 min |
| Jul 15, 1:06 AM EDT | Special Marine Warning | CHS | 81 min | |
| Jul 15, 3:37 AM EDT | Special Marine Warning | CHS | 83 min | |
| Jul 15, 8:43 AM EDT | Special Weather Statement | CHS | McIntosh | 47 min |
| Jul 15, 9:35 AM EDT | Areal Flood Advisory | CHS | McIntosh | 115 min |
| Jul 15, 11:04 AM EDT | Areal Flood Advisory | CHS | Long, McIntosh | 2 hr |
| Jul 15, 11:44 AM EDT | Areal Flood Advisory | CHS | McIntosh | 108 min |
| Jul 15, 3:45 PM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Jul 15, 3:46 PM EDT | Small Craft Advisory | CHS | 52 hr | |
| Jul 15, 5:03 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 57 min |
| Jul 15, 5:43 PM EDT | Flash Flood Warning | CHS | Bryan, Chatham, Liberty | 60 min |
| Jul 15, 6:15 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 55 min |
| Jul 15, 7:13 PM EDT | Areal Flood Advisory | CHS | Chatham | 62 min |
| Jul 15, 1:04 AM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 56 min |
| Jul 15, 2:28 AM EDT | Special Weather Statement | CHS | Beaufort | 32 min |
| Jul 15, 2:32 AM EDT | Flash Flood Warning | CHS | Beaufort, Colleton, Jasper | 118 min |
| Jul 15, 4:14 AM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 91 min |
Nearby
Flash Flood Watches in Georgia, 2011Flash Flood Watches in South Carolina, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.